EconPapers    
Economics at your fingertips  
 

Unemployment Insurance and the Rate of Re-employment of Displaced Workers

Bruce Fallick ()

The Review of Economics and Statistics, 1991, vol. 73, issue 2, 228-35

Abstract: The rate of transition from unemployment to re-employment for a sample of displaced workers is estimated using a semiparametric specification which allows the effects of unemployment insurance benefits to vary over time. Three results which would be missed by more restrictive specifications demonstrate the value of this approach: (1) The effects of UI benefits decline and eventually disappear as the date of expiration approaches, (2) Expiration of UI benefits are an inadequate explanation of the spikes commonly observed in nonparametric sample hazard rates for re-employment, (3) UI benefits do not significantly affect the rate at which a displaced worker becomes re-employed in his or her previous industry, but reduce the rate for transitions to other industries. Copyright 1991 by MIT Press.

Date: 1991
References: Add references at CitEc
Citations: View citations in EconPapers (24) Track citations by RSS feed

Downloads: (external link)
http://links.jstor.org/sici?sici=0034-6535%2819910 ... 0.CO%3B2-7&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: Unemployment Insurance and the Rate of Re-Employment of Displaced Workers (1989) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:73:y:1991:i:2:p:228-35

Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535

Access Statistics for this article

The Review of Economics and Statistics is currently edited by Amitabh Chandra, Olivier Coibion, Bryan S. Graham, Shachar Kariv, Amit K. Khandelwal, Asim Ijaz Khwaja, Brigitte C. Madrian and Rohini Pande

More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by Ann Olson ().

 
Page updated 2019-06-19
Handle: RePEc:tpr:restat:v:73:y:1991:i:2:p:228-35